Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 23, NWS New York, NY

February 26, 2011

NWS New York, NY issued this small craft advisory at Feb 26, 2011, 4:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2011, 4:00 AM EST (09:00 UTC)
Expired
Feb 26, 2011, 3:18 PM EST
In force
11 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

031 
WHUS71 KOKX 260900
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
400 AM EST SAT FEB 26 2011

...ROUGH CONDITIONS ON THE COASTAL OCEAN WATERS THROUGH MID
MORNING...MAINLY BEYOND 10 NM FROM SHORE...

ANZ350-353-355-261600-
/O.CAN.KOKX.GL.W.0012.000000T0000Z-110226T1100Z/
/O.NEW.KOKX.SC.Y.0023.110226T0900Z-110226T1600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
400 AM EST SAT FEB 26 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE
GALE WARNING HAS BEEN CANCELLED. 

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 7 FT.

* TIMING...WINDS AND WAVES WILL DIMINISH TO BELOW SMALL CRAFT
  LEVELS BY LATE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-261000-
/O.CAN.KOKX.GL.W.0012.000000T0000Z-110226T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
400 AM EST SAT FEB 26 2011

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE GALE
WARNING. 

WINDS AND SEAS HAVE FALLEN BENEATH SMALL CRAFT AND GALE
LEVELS...THEREFORE ALL MARINE HEADLINES HAVE BEEN CANCELLED FOR
LONG ISLAND SOUND...NEW YORK HARBOR...AND THE BAYS OF LONG ISLAND.

$$

MALOIT

HTTP://WWW.WEATHER.GOV/NEWYORKCITY
2 follow-up statements
117 
WHUS71 KOKX 261432
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
932 AM EST SAT FEB 26 2011

...ROUGH SEAS CONTINUE INTO THIS AFTERNOON...

ANZ353-355-261545-
/O.CAN.KOKX.SC.Y.0023.000000T0000Z-110226T1600Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
932 AM EST SAT FEB 26 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SEAS HAVE SUBSIDED BELOW 5 FT...AND WILL CONTINUE TO SUBSIDE
TODAY.

$$

ANZ350-262100-
/O.EXT.KOKX.SC.Y.0023.000000T0000Z-110226T2100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
932 AM EST SAT FEB 26 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET.

* WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 20 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...WINDS AND WAVES WILL DIMINISH TO BELOW SMALL CRAFT
  LEVELS LATER THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY
752 
WHUS71 KOKX 262018
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
318 PM EST SAT FEB 26 2011


ANZ350-262130-
/O.CAN.KOKX.SC.Y.0023.000000T0000Z-110226T2100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
318 PM EST SAT FEB 26 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS CONTINUE TO DIMINISH AS SEAS SUBSIDE LATE THIS AFTERNOON
AND EVENING. AS SUCH...THE SMALL CRAFT ADVISORY HAS BEEN
CANCELLED.

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 12:50 AM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Feb 26, 12:50 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1250 AM EST SAT FEB 26 2011

.SYNOPSIS...
LOW PRESSURE WILL MOVE RAPIDLY NORTHEAST TONIGHT TO THE CANADIAN
MARITIMES. HIGH PRESSURE BUILDS IN BRIEFLY SATURDAY. THEN A SERIES
OF STORM SYSTEMS IMPACT THE AREA FROM SATURDAY NIGHT INTO WEDNESDAY.
THE STRONGEST OF THESE STORMS WILL IMPACT THE REGION MONDAY AND
MONDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
983 LOW AT 10PM WAS OVER PEI WITH A 1029 HIGH CENTERED OVER THE
MN/ND/SD BORDER.

ALL WIND PRODUCTS HAVE BEEN CANCELLED. AVE GUSTS AROUND 40 MPH
ACROSS THE AREA. GUSTS UP TO 45 MPH CAN BE EXPECTED ACROSS...LONG
ISLAND...CT AND ERN PORTIONS OF THE CITY THRU MIDNIGHT...WITH A
STEADY DIMINISHING TREND THEREAFTER.

MAINLY CLEAR BUT ADDITIONAL CLOUDS ATTEMPTING TO INFILTRATE NWRN
PORTIONS OF THE CWA FROM THE UPSTATE. FCST OVERNIGHT IS PARTLY
CLOUDY AS THE CLOUDS TRACK SWWD BUT DISSIPATE IN THE PROCESS.

A FEW FLURRIES POSSIBLE IN ORANGE COUNTY BASED ON RADAR...BUT
OTHERWISE DRY THRU SUNRISE.

TEMPS CURRENTLY IN THE 20S AND 30S ARE ON TRACK TO REACH PROGGED
LOWS IN THE TEENS AND 20S...SO THE ONLY CHANGES IN TEMPS WERE IN
THE HOURLIES.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
ZONAL FLOW SATURDAY AS SFC HIGH PRESSURE BUILDS TO THE SOUTH.
THEN...WEAK SHORTWAVE MOVES QUICKLY IN ZONAL FLOW...AND PASSES
ACROSS THE AREA SATURDAY NIGHT AND SUNDAY. AT THE SFC...WEAK LOW
PRESSURE RIDES ALONG A WARM FRONT AND PASSES NEARBY SAME TIME FRAME.

WITH A COLD AIRMASS IN PLACE...ANY LIGHT PRECIPITATION STARTS AS
SNOW...AND WITH EASTERLY WINDS...BOUNDARY LAYER WARMS AND A
CHANGEOVER TO RAIN REMAINS LIKELY...ESPECIALLY ALONG THE COAST
SUNDAY.

QPF OF UP TO A QUARTER INCH POSSIBLE...WITH MINOR SNOW ACCUMS.

TEMPS BELOW NORMAL SATURDAY...THEN NEAR NORMAL SUNDAY.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
FAIRLY ZONAL AND PROGRESSIVE UPPER-LEVEL FLOW WILL CONTINUE OVER
THE CONUS FOR THE NEXT WEEK. WITHIN THIS FLOW THERE WILL BE A
QUICK-MOVING SHORTWAVE TROUGH THAT WILL AFFECT OUR REGION ON
MONDAY. 12Z EURO AND GFS ARE IN GOOD AGREEMENT ON THE TIMING AND
STRENGTH OF THIS FEATURE. THE ASSOCIATED SURFACE LOW WILL ADVANCE
FROM THE CENTRAL PLAINS 00Z MONDAY TO WESTERN NEW YORK STATE BY
00Z TUESDAY. HIGH PRESSURE IN PLACE OVER NORTHERN NEW ENGLAND ON
SUNDAY WILL KEEP SOME COLD AIR LOCKED IN AT THE SURFACE OVER
NORTHERN AREAS OF THE TRI-STATE REGION. EXPECT LOWS SUNDAY NIGHT
TO DROP BELOW FREEZING OVER THE LOWER HUDSON VALLEY AND INTERIOR
SOUTHERN CT. MEANWHILE...ISENTROPIC LIFT OUT AHEAD OF THE
AFOREMENTIONED LOW PRESSURE SYSTEM WILL LEAD TO PRECIP MONDAY
MORNING. THIS MAY START OFF AS A BRIEF PERIOD OF FREEZING RAIN AND
SNOW OVER NORTHERN AREAS...BEFORE A CHANGEOVER TO PLAIN RAIN. THE
RAIN WILL LAST THROUGH THE EVENING...BEFORE ENDING AS RAIN OR SNOW
SHOWERS MONDAY NIGHT. A HALF OF AN INCH TO AN INCH AND A HALF OF
PRECIP IS POSSIBLE WITH THIS SYSTEM. HIGH TEMPERATURES WILL BE
MILD...APPROACHING 50 OVER NYC METRO. THE COLD FRONT ASSOCIATED
WITH THIS LOW PRESSURE SYSTEM WILL PASS THROUGH MONDAY
NIGHT...WITH GUSTY WINDS IN ITS WAKE.

MOSTLY DRY CONDITIONS AND SEASONABLE TEMPERATURES WILL FOLLOW FOR
THE REST OF THE WORK WEEK. A CLIPPER LOW MAY AFFECT THE REGION WITH
RAIN OR SNOW SHOWERS ON WEDNESDAY...HOWEVER MODEL TRENDS SINCE
YESTERDAY INDICATE THAT THIS LOW MAY PASS OFF FAR ENOUGH TO THE
NORTH TO KEEP THE TRI-STATE REGION DRY. HIGH PRESSURE RETURNS FOR
THURSDAY AND FRIDAY.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
VFR THROUGH THIS EVENING. NW WINDS WILL CONTINUE TO DIMINISH
OVERNIGHT...THEN BACK W EARLY THIS AFTERNOON AND SW AS THE AFTERNOON
WEARS ON...A LITTLE LATER THAN PREVIOUSLY FORECAST.

LIGHT S WINDS EXPECTED TONIGHT...ALONG WITH LOWERING VFR CIGS CLOSE
TO MIDNIGHT TONIGHT AHEAD OF WEAK ALBERTA CLIPPER SYSTEM PASSING
JUST TO THE NORTH.

OUTLOOK FOR 06Z SUNDAY THROUGH WED...

LATE SAT NIGHT...BECOMING SUB-VFR...WITH LIGHT SNOW INLAND...AND
LIGHT SNOW CHANGING TO RAIN AT THE COAST.

SUNDAY...POSSIBLE SUB-VFR EARLY IN LEFTOVER LIGHT RAIN MAINLY AT
CT/LONG ISLAND TERMINALS...OTHERWISE VFR.

SUNDAY NIGHT...VFR.

MON...SUB-VFR CONDITIONS IN RAIN HEAVY AT TIMES. STRONG S-SW WINDS
ALSO LIKELY.

TUE...VFR. GUSTY NW WINDS POSSIBLE.

WED...VFR.

&&

.MARINE...
LOW PRES AT 3Z WAS OVER THE MARITIMES. THE POTENTIAL FOR STORM
GUSTS HAS ENDED WITH A SOLID GALE EXPECTED THRU MIDNIGHT WITH
DIMINISHING WINDS THEREAFTER.

HIGH PRESSURE BRIEFLY BUILDS IN SATURDAY...THEN GIVES WAY TO A WEAK
AREA OF LOW PRESSURE SUNDAY. WINDS AND SEAS IMPROVE AND SHOULD
REMAINS RATHER TRANQUIL THROUGH THE WEEKEND.

ONSHORE FLOW WILL STRENGTHEN MONDAY AHEAD OF AN APPROACHING COLD
FRONT. SEAS UP TO 15 FT ARE POSSIBLE MONDAY NIGHT. THERE IS THE
POTENTIAL FOR GALE FORCE GUSTS MONDAY AND TUESDAY...FOLLOWING THE
FRONTAL PASSAGE. SCA WINDS ARE POSSIBLE WEDNESDAY.

&&

.HYDROLOGY...
POTENTIAL ICE JAM ON THE WALKILL. STATEMENT WILL ADDRESS THE
SITUATION.

&&

.TIDES/COASTAL FLOODING...
HIGH SURF ADVISORY HAS BEEN CANCELLED WITH OFFSHORE FLOW AND
SUBSIDING SEAS AFTER MIDNIGHT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING UNTIL 6 AM EST SATURDAY FOR ANZ330-335-338-340-
     345-350-353-355.

&&

SYNOPSIS...PW
NEAR TERM...JMC
SHORT TERM...PW
LONG TERM...SCALORA
AVIATION...GOODMAN
MARINE...JMC/SCALORA/PW
HYDROLOGY...JMC/PW
TIDES/COASTAL FLOODING...JMC
Hazardous weather outlook, Feb 25, 10:19 PM EST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1019 PM EST FRI FEB 25 2011

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-270330-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1019 PM EST FRI FEB 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-270330-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1019 PM EST FRI FEB 25 2011

...GALE WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

JMC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 11:00 PM ESTAreal Flood AdvisoryOKXOrange6 hr

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.